MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VLA125-35-67-D1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as a baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device malfunction.Dhr review was completed for the lot in question and all the devices fulfilled all requirements prior to release.
 
Event or Problem Description
A case of cardiac tamponade occurred during a cryoablation procedure, where the versacross rf wire and versacross large access dilator were used along other devices.The right atrial wall was punctured inadvertently while attempting transseptal puncture multiple times due to poor imaging with the intracardiac echocardiography (ice) catheter.The patient developed an effusion leading to cardiac tamponade.Chest compression and cpr was performed, followed by pericardiocentesis.Transesophageal echocardiography (tee) was conducted to check for cardiac structures.There was no left or right atrial compression noted.The procedure was aborted after approximately 2-hour delay.The patient was announced to be in a stable condition; however, hypoxia was noted.The patient started crashing again.Chest compression and cpr was performed.There is no evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as a baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A separate problem report has been submitted for the versacross rf wire with mdr report number 9710452-2021-00053.

Brand Name
VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key12803609
Report Number9710452-2021-00054
Device Sequence Number5548343
Product Code DRE
UDI-Device Identifier00685447005254
UDI-Public(01)00685447005254(17)240302(10)VLFB060721
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberVLA125-35-67-D1
Device Lot NumberVLFB060721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown